Journal of Mathematics and Statistics

Application of Cubic Spline in the Implementation of Braces for the Case of a Child

Rokiah Rozita Ahmad, Najah Ghazali, Azmin Sham Rambely, Ummul Khair Salma Din and Nasruddin Hassan

DOI : 10.3844/jmssp.2012.144.149

Journal of Mathematics and Statistics

Volume 8, Issue 1

Pages 144-149

Abstract

Problem statement: Orthodontic teeth movement is influenced by the characteristics of the applied force, including its magnitude and direction which normally based on the shape of ellipsoid, parabolic and U-shape that are symmetry. However, this will affect the movement of the whole set of tooth. Approach: This study intends to compare the form of general teeth with another method called cubic spline to get a minimum error in presenting the general form of teeth. Cubic spline method is applied in a mathematical model of a child’s teeth, which is produced through resignation of orthodontic wires. It is also meant to create a clear view towards the true nature of orthodontic wires. Results: Based on mathematical characteristics in the spline and the real data of a teeth’s model, cubic spline shows to be very useful in reflecting the shape of a curve because the dots chosen are not totally symmetry. Conclusion/Recommendation: Therefore, symmetrical curve can be produced in teeth’s shape which is basically asymmetry.

Copyright

© 2012 Rokiah Rozita Ahmad, Najah Ghazali, Azmin Sham Rambely, Ummul Khair Salma Din and Nasruddin Hassan. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.